Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 24, 2024, 3:09 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 24, 2024, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:09 AM CDT (08:09 UTC)
- In effect from
- Mar 24, 2024, 7:00 PM CDT
- Expired
- Mar 25, 2024, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS73 KSGF 240809 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 309 AM CDT Sun Mar 24 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- /O.NEW.KSGF.WI.Y.0005.240325T0000Z-240325T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 309 AM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 7 PM this evening to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
829 WWUS73 KSGF 241933 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 233 PM CDT Sun Mar 24 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- /O.CON.KSGF.WI.Y.0005.240325T0000Z-240325T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 233 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 7 PM this evening to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
828 WWUS73 KSGF 250833 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 333 AM CDT Mon Mar 25 2024 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 250945- /O.CAN.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-Christian-McDonald- Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 333 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Winds have calmed slightly and are no longer expected to reach advisory criteria. $$ MOZ056>058-069>071-080>083-091-092-096>098-105-106-251800- /O.CON.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 333 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
724 WWUS73 KSGF 251750 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1250 PM CDT Mon Mar 25 2024 MOZ056>058-069>071-080>083-091-092-096>098-105-106-251900- /O.EXP.KSGF.WI.Y.0005.000000T0000Z-240325T1800Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1250 PM CDT Mon Mar 25 2024 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Gusty winds are still expected this afternoon and tonight, but should remain below advisory criteria. Therefore, we are letting the wind advisory expire at 1 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:46 AM CDT, 2 hours 23 minutes earlier. Its key messages:
- Elevated to locally significant fire danger Sunday, especially east of Springfield.
- Winds increase Sunday and especially Sunday night into Monday with speeds of 20-25 mph and gusts of 35 to 45 mph.
- High chances (80-90%) of widespread showers and a few thunderstorms Sunday evening through Monday. Highest rainfall amounts east of Highway 65.
- Much cooler temperatures with several chances for below freezing low temperatures Tuesday-Thursday mornings.
Area forecast discussion, Mar 24, 12:46 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1246 AM CDT Sun Mar 24 2024 .KEY MESSAGES... - Elevated to locally significant fire danger Sunday, especially east of Springfield. - Winds increase Sunday and especially Sunday night into Monday with speeds of 20-25 mph and gusts of 35 to 45 mph. - High chances (80-90%) of widespread showers and a few thunderstorms Sunday evening through Monday. Highest rainfall amounts east of Highway 65. - Much cooler temperatures with several chances for below freezing low temperatures Tuesday-Thursday mornings. && .SHORT TERM /THROUGH MONDAY/... Issued at 208 PM CDT Sat Mar 23 2024 Synoptic overview and current conditions: Water vapor and upper analysis show a departing low pressure system over the southeast U.S. and the next upper low off the Oregon coast. Pacific moisture was streaming eastward into the southern plains south of the low with a strong upper level jet streak. Surface low pressure was developing in the high plains into the Rockies in advance of the next system. Large stratus deck which was over the entire CWA earlier today has quickly eroded this afternoon with plenty of sunshine for the afternoon. Temperatures were chilly in the 40s across the area, but with sunshine during the afternoon should climb back into the 50s. Tonight: A good area of upper divergence will spread into the plains ahead of the next upper storm system. Southerly winds will significantly increase in the plains as the pressure gradient increases ahead of the developing surface low and departing high pressure system. Our CWA will be on the edge of the stronger winds tonight, but may see some gusty winds develop at SGF with a favored funneling wind direction. Lows tonight will be warmest out west in the mid 40s to the mid 30s in the east. Sunday: The pressure gradient will increase over the CWA on Sunday and will see some gusty winds across the area, with some gusts of 30 to 35 mph possible during the day. Upper level divergence will increase over the western CWA late in the day with shortwave energy spreading into the area. Surface low will move into western Kansas. May see some showers develop late in the day, but will need to overcome some very dry low levels for anything to reach the ground. Widespread elevated fire weather conditions are expected with some spotty localized significant fire weather east of Springfield. Afternoon humidity levels are expected to dip into the 20 to 30 percent range in the eastern CWA with 30 to 40 percent humidity levels over the remainder of the CWA. Afternoon high temperatures should reach the upper 50s to low 60s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 208 PM CDT Sat Mar 23 2024 Sunday night into Monday night: Very windy conditions will then develop Sunday night into Monday across the area as the low pressure system approaches from the west. May eventually need a wind advisory for the northwest half of the CWA during this time frame with wind gusts of 40 to 45 mph possible. Rain chances will increase on Sunday night into Monday as synoptic scale lifting increases over the area. Instability looks pretty limited for any kind of widespread severe chances despite the strong shear, but would not rule out some stronger storms given the strong dynamics with this system. Higher moisture will be over the eastern CWA and our highest QPF totals of 1-2" are expected there. The front and upper wave will then push through the area on Monday night with the bulk of the precipitation shifting east of the CWA by 12Z Tuesday. Colder temperatures Tuesday into Tuesday night: Colder air will push in behind this system and highs on Tuesday will only get into the upper 40s to low 50s. A hard freeze will be possible on Tuesday night across most of the area and we may need a freeze warning as we get closer. High pressure should move into the area on Wednesday with slightly warmer temperatures, but still below normal for this time of year in the mid to upper 50s. Warming trend of the end of the week: As the high pressure moves out of the area, we'll begin to see some decent low level warm advection for the end of the week and temperatures should rise back to above normal in the 60s on Thursday and the 70s on Friday. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1221 AM CDT Sun Mar 24 2024 Though all three TAF sites will likely remain VFR through the TAF period, there's still lots of "fun" stuff happening with this complex setup. Over the last few hours, BBG has improved from MVFR conditions, which was most likely due to near-surface smoke from a fire upstream in AR. Lingering haze from this smoke in the area isn't out of the question. The low-level jet will continue to beef up overnight, bringing low-level wind shear concerns up to 40-50kts through Sunday morning. At SGF and BBG, there will be a local minima in wind shear during the day before returning in force again Sunday night. JLN will see the worst of the wind shear, and likely won't dip below 30kts of shear at any point during the day Sunday with the fringes of the 60kt low-level jet overhead. AWC also highlights concern for LLWS with an AIRMET out through at least 23Z Sunday. Part of the LLWS can be traced back to surface winds, which will be strong and gusty through the TAF period. Wind direction will be slightly variable but from the southeast, with sustained speeds of 20-25kts and gusts from 25-35+ knots. Have a feeling that the models are underdoing wind speeds/gusts at the surface, so wind increases may be coming in future updates. Last thing- ~30% PoPs at JLN starting late Sunday afternoon. All TAF sites can expect rain for sure Sunday night, though confidence isn't particularly high that showers will start as early as 21Z, thus the prob30. Another thing to monitor going into Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Camden
Hazardous weather outlook, Mar 23, 9:13 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 913 PM CDT Sat Mar 23 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 913 PM CDT Sat Mar 23 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Wind gusts over 30 mph will be possible late tonight in the Springfield area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts will increase on Sunday which will lead to elevated and locally significant fire danger, especially east of Springfield. Wind gusts will increase to between 30 to 45 mph by Sunday night. Widespread showers and thunderstorms arrive Sunday night through Monday. No severe weather is expected at this time however brief heavy rainfall will occur at times across south central Missouri. Colder temperatures arrive next week with morning low temps at or below freezing Tuesday through Thursday mornings. Those with sensitive outdoor vegetation will need to take the proper precautions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:15 AM CDT | Red Flag Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski and 1 more | 16 hr |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.